Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Elko, NV

September 4, 2009

NWS Elko, NV issued this red flag warning at Sep 4, 2009, 9:00 AM PDT. It took effect at Sep 5, 2009, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2009, 9:00 AM PDT (16:00 UTC)
In effect from
Sep 5, 2009, 1:00 PM PDT
Expired
Sep 5, 2009, 8:00 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 041600
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
900 AM PDT FRI SEP 4 2009

...DRY THUNDERSTORMS EXPECTED ACROSS EASTERN NEVADA THIS AFTERNOON AND
EVENING...

...BREEZY CONDITIONS EXPECTED ACROSS WESTERN HUMBOLDT COUNTY
SATURDAY AFTERNOON AND EVENING...

.A LOW PRESSURE SYSTEM APPROACHING NEVADA WILL ALLOW FOR THE
DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND EASTERN NEVADA
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MAINLY DRY
ACROSS ELKO COUNTY...AND SOUTHWARD INTO WHITE PINE COUNTY...AND CENTRAL
LANDER AND EUREKA COUNTIES. ON SATURDAY...ANOTHER LOW PRESSURE
SYSTEM APPROACHING THE PACIFIC NORTHWEST WILL PROMOTE BREEZY
CONDITIONS IN WESTERN HUMBOLDT COUNTY WITH RELATIVE HUMIDITY
VALUES DROPPING BELOW 15%.

NVZ454-469-470-050500-
/O.UPG.KLKN.FW.A.0006.090904T2000Z-090905T0500Z/
/O.NEW.KLKN.FW.W.0007.090904T2000Z-090905T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
900 AM PDT FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING ACROSS ZONES 454 469 AND 470...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

470 - EASTERN ELKO COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS 
AFTERNOON TO 10 PM PDT THIS EVENING ACROSS ZONES 454 469 AND 470.

DISCUSSION...A LOW PRESSURE SYSTEM WILL PRODUCE DRY THUNDERSTORMS
ACROSS ELKO COUNTY AND CENTRAL LANDER AND EUREKA COUNTIES THIS
AFTERNOON AND EVENING...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. 
STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467-050500-
/O.UPG.KLKN.FW.A.0007.090905T2000Z-090906T0300Z/
/O.NEW.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
900 AM PDT FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY ACROSS WESTERN HUMBOLDT COUNTY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

467 - CENTRAL AND WESTERN HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
1 PM TO 8 PM PDT SATURDAY ACROSS WESTERN HUMBOLDT COUNTY.

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-050500-
/O.NEW.KLKN.FW.W.0007.090904T2000Z-090905T0500Z/
WHITE PINE COUNTY-
900 AM PDT FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING IN WHITE PINE COUNTY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS 
AFTERNOON TO 10 PM PDT THIS EVENING IN WHITE PINE COUNTY.

DISCUSSION...A LOW PRESSURE SYSTEM WILL PRODUCE DRY THUNDERSTORMS
ACROSS WHITE PINE COUNTY THIS AFTERNOON AND EVENING...PROMOTING
HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL GENERALLY BE
TO THE NORTHEAST AT 1O TO 15 MPH. STORMS WILL GRADUALLY MOISTEN UP
THROUGH THE AFTERNOON WITH SHOWERS POSSIBLE BY THIS EVENING IN
SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
6 follow-up statements
000 
WWUS85 KLKN 042115
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT FRI SEP 4 2009

NVZ455-050500-
/O.NEW.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/
/O.CON.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/
WHITE PINE COUNTY-
215 PM PDT FRI SEP 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY LIGHTNING IN ZONE 455...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 455...

THIS RED FLAG WARNING AND FIRE WEATHER WATCH IS FOR THE FOLLOWING
FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR DRY LIGHTNING IN WHITE PINE COUNTY. THE NATIONAL WEATHER
SERVICE IN ELKO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS
AND LOW HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR WHITE PINE COUNTY.

DISCUSSION...A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE DRY
THUNDERSTORMS ACROSS WHITE PINE COUNTY THROUGH THIS EVENING...
PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL
GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH. STORMS WILL
CONTINUE TO MOISTEN UP THIS AFTERNOON WITH SHOWERS POSSIBLE BY
THIS EVENING IN SOME AREAS. ON SUNDAY...A STRONG COLD FRONT
APPROACHING THE REGION WILL CAUSE WINDS TO GUST BETWEEN 30 AND 35
MPH IN THE AFTERNOON WITH MINIMUM RH VALUES FALLING BELOW 15%.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ454-469-470-050500-
/O.CON.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
215 PM PDT FRI SEP 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY LIGHTNING IN ZONE 454 469 AND 470...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

470 - EASTERN ELKO COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH REMAINS IN EFFECT UNTIL 10 PM
PDT THIS EVENING IN ZONES 454 469 AND 470.

DISCUSSION...A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE DRY
THUNDERSTORMS ACROSS ELKO COUNTY AND CENTRAL LANDER AND EUREKA
COUNTIES THROUGH THIS EVENING...PROMOTING HAZARDOUS FIRE WEATHER
CONDITIONS. STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O
TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467-050500-
/O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
215 PM PDT FRI SEP 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 467...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

467 - CENTRAL AND WESTERN HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM PDT SATURDAY ACROSS WESTERN HUMBOLDT COUNTY.

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
000 
WWUS85 KLKN 050249
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
749 PM PDT FRI SEP 4 2009

NVZ455-051100-
/O.CAN.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/
/O.CON.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/
WHITE PINE COUNTY-
749 PM PDT FRI SEP 4 2009

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE
455 REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...
...RED FLAG WARNING FOR DRY THUNDERSTORMS FOR ZONE 455 FOR THIS
EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR DRY THUNDERSTORMS FOR ZONE 455 FOR THIS EVENING. A FIRE
WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 455 REMAINS
IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

DISCUSSION...HUMIDITIES HAVE INCREASED THIS EVENING AND
THUNDERSTORM COVERAGE HAS DECREASED. THEREFORE THE RED FLAG
WARNING FOR DRY THUNDERSTORMS IS NO LONGER IN EFFECT.

ON SUNDAY...A STRONG COLD FRONT APPROACHING THE REGION WILL CAUSE
WINDS TO GUST BETWEEN 30 AND 35 MPH IN THE AFTERNOON WITH MINIMUM
RH VALUES FALLING BELOW 15%.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE AND THAT DRY LIGHTNING AND LOW FUEL MOISTURE COULD CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-469-470-050400-
/O.CAN.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/
CENTRAL LANDER AND EUREKA COUNTIES-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
749 PM PDT FRI SEP 4 2009

...RED FLAG WARNING FOR DRY THUNDERSTORMS FOR MUCH OF CENTRAL AND
NORTHEAST NEVADA FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR DRY THUNDERSTORMS FOR ZONES 454...469...AND 470 FOR
THIS EVENING.

DISCUSSION...HUMIDITIES HAVE INCREASED THIS EVENING AND
THUNDERSTORM COVERAGE HAS DECREASED. THEREFORE THE RED FLAG
WARNING FOR DRY THUNDERSTORMS IS NO LONGER IN EFFECT.


$$

NVZ467-051100-
/O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
749 PM PDT FRI SEP 4 2009

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE
467 REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE
467...WESTERN HUMBOLDT COUNTY...REMAINS IN EFFECT FROM 1 PM TO 8
PM PDT SATURDAY.

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
REA
000 
WWUS85 KLKN 051235
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
535 AM PDT SAT SEP 5 2009

NVZ467-060300-
/O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
535 AM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING. 

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-060300-
/O.CON.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/
WHITE PINE COUNTY-
535 AM PDT SAT SEP 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

ON SUNDAY...A STRONG COLD FRONT APPROACHING THE REGION WILL CAUSE
WINDS TO GUST BETWEEN 30 AND 35 MPH IN THE AFTERNOON WITH MINIMUM
RH VALUES FALLING BELOW 15%...PROMOTING HAZARDOUS FIRE WEATHER
CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE AND THAT DRY LIGHTNING AND LOW FUEL MOISTURE COULD
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KLKN 051824
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1124 AM PDT SAT SEP 5 2009

NVZ468-060230-
/O.EXA.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
1124 AM PDT SAT SEP 5 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467-060230-
/O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
1124 AM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-060230-
/O.CON.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/
WHITE PINE COUNTY-
1124 AM PDT SAT SEP 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

ON SUNDAY...A STRONG COLD FRONT APPROACHING THE REGION WILL CAUSE
WINDS TO GUST BETWEEN 30 AND 35 MPH IN THE AFTERNOON WITH MINIMUM
RH VALUES FALLING BELOW 15%...PROMOTING HAZARDOUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE AND THAT DRY LIGHTNING AND LOW FUEL MOISTURE COULD
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KLKN 052155
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
255 PM PDT SAT SEP 5 2009

NVZ455-060600-
/O.UPG.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/
/O.NEW.KLKN.FW.W.0009.090906T1900Z-090907T0300Z/
WHITE PINE COUNTY-
255 PM PDT SAT SEP 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A BOUNDARY WILL SWEEP ACROSS THE NORTHERN NEVADA THIS
WEEKEND...RESULTING IN GUSTY WINDS IN ADDITION TO LOW VALUES OF
RELATIVE HUMIDITY. ADDITIONALLY...NORTH-SOUTH ORIENTED TERRAIN
WILL EFFECTIVELY FUNNEL THE WIND OVER PORTIONS OF WHITE PINE
COUNTY EXACERBATING THE IMPACT OF THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467-468-060300-
/O.CON.KLKN.FW.W.0008.000000T0000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
255 PM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT
WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KLKN 060256
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
756 PM PDT SAT SEP 5 2009

NVZ467-468-060400-
/O.EXP.KLKN.FW.W.0008.000000T0000Z-090906T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
756 PM PDT SAT SEP 5 2009

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
PORTIONS OF NORTHWEST NEVADA EXPIRES AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
PORTIONS OF NORTHWEST NEVADA...INCLUDING ZONES 467 AND 468...WILL
EXPIRE AT 8 PM PDT THIS EVENING.

RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS MOST OF
NORTHWEST NEVADA THIS EVENING...BUT SOUTHWEST WINDS HAVE
DIMINISHED TO BETWEEN 15 AND 25 MPH. THEREFORE...THE RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 467 AND 468
WILL BE ALLOWED TO EXPIRE AT 8 PM PDT.

$$

NVZ455-061100-
/O.CON.KLKN.FW.W.0009.090906T1900Z-090907T0300Z/
WHITE PINE COUNTY-
756 PM PDT SAT SEP 5 2009

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR EAST
CENTRAL NEVADA REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR EAST
CENTRAL NEVADA...ZONE 455...REMAINS IN EFFECT FROM NOON TO 8 PM
PDT SUNDAY.

A BOUNDARY WILL SWEEP ACROSS THE NORTHERN NEVADA THIS WEEKEND...
RESULTING IN GUSTY WINDS IN ADDITION TO LOW VALUES OF RELATIVE
HUMIDITY. ADDITIONALLY...NORTH-SOUTH ORIENTED TERRAIN WILL
EFFECTIVELY FUNNEL THE WIND OVER PORTIONS OF WHITE PINE COUNTY
EXACERBATING THE IMPACT OF THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
REA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:23 AM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 4, 6:23 AM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ELKO NV
623 AM PDT FRI SEP 4 2009

UPDATED FIRE WEATHER SECTION

.SYNOPSIS...HIGH PRESSURE WILL GRADUALLY GIVE WAY TO A PACIFIC
STORM SYSTEM TODAY. THIS WILL RESULT IN ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA. WINDS WILL INCREASE DURING
THE WEEKEND RESULTING IN BREEZY CONDITIONS. AFTERNOON TEMPERATURES
WILL BE ABOVE NORMAL FOR TODAY...COOLING THROUGHOUT THE WEEKEND
AND BECOMING NEAR NORMAL BY SUNDAY.

&&

.SHORT TERM...TODAY THROUGH SATURDAY. A FEW CLOUDS CAN BE SEEN
MAINLY ACROSS THE CENTRAL PART OF THE STATE THIS MORNING. A WEAK
TROUGH IS SHOWING UP IN THE WATER VAPOR LOOP WEST OF CALIFORNIA AT
THIS TIME.

FOR TODAY...MODELS ARE SHOWING THE MID-LEVEL RIDGE CIRCULATION
WOBBLING AROUND SOUTHERN CALIFORNIA...MOVING SLIGHTLY EAST AND
SOUTH OVER BAJA CALIFORNIA. WEAK SOUTHWESTERLY FLOW WILL CONTINUE
ACROSS THE FORECAST AREA. MODEL SOLUTIONS IN THE SHORT TERM ARE
HAVING DIFFICULTY WITH MOISTURE HANDLING. THE NAM HAS BEEN THE
MOST AGGRESSIVE WITH PUSHING SUBTROPICAL MOISTURE NORTHWARD AHEAD
OF THE APPROACHING WEAK SHORTWAVE. MEANWHILE THE GFS AND EUROPEAN
HAVE BEEN LESS SO...WITH PW VALUES GENERALLY BETWEEN 0.50 AND 0.60
INCHES THROUGH 18Z...AND THEN SHOWING AN INCREASE TO ABOUT 0.60 TO
0.70. GFS ALSO SHOWING LIS OF -1 TO -2C FOR THE LATE MORNING TO
AFTERNOON PERIOD. THIS WILL LEAD TO ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS FOR MUCH OF THE FORECAST AREA. PREVIOUS SHIFT HAS
ISSUED A FIRE WEATHER WATCH AND WILL LET THIS CONTINUE AS CONFIDENCE
IS NOT HIGH ENOUGH FOR AN UPGRADE TO RED FLAG WARNING. WAS HOPING
FOR BETTER MOISTURE PROFILE AND A LITTLE BIT MORE INSTABILITY FOR
THIS EVENT.

FOR SATURDAY...HIGH PRESSURE WILL GIVE WAY TO A LARGE AND DEEP
TROUGH THAT WILL BE DIGGING SOUTHEASTWARD TOWARDS THE PACIFIC
NORTHWEST. PRESSURE GRADIENT WILL TIGHTEN...RESULTING IN BREEZY TO
LOCALLY WINDY CONDITIONS. SOME DRIER AIR FROM THE WEST WILL ALSO
TRY TO WORK ITS WAY EAST...RESULTING IN THE CRITICAL FIRE WEATHER
CONDITIONS BEING MET. AS SUCH A FIRE WEATHER WATCH FOR HUMBOLDT
COUNTY HAS BEEN ISSUED. IN THE EAST...WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES EAST LATE
SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. TROUGH PUSHING
INTO THE PAC NW TO BEGIN THE LONG TERM PERIOD WILL BRING GUSTY WINDS
TO NORTHERN AND PORTIONS OF CENTRAL NEVADA SUNDAY AND MONDAY
AFTERNOONS. ALSO EXPECT INCREASING MID AND HIGH CLOUDS ACROSS
NORTHERN NEVADA INTO EARLY NEXT WEEK BEFORE THE TROUGH EXITS TO THE
NORTHEAST LATE MONDAY. THE EXPECTED INCREASE IN CLOUDS ACROSS THE
NORTH SHOULD HELP KEEP OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL...AND
ALSO BRING A BRIEF COOLING TO THE AFTERNOON HIGH TEMPS. WEAK FLOW IS
EXPECTED OVER THE GREAT BASIN MID-WEEK...WITH HIGH PRESSURE BUILDING
FOR THE LATTER PART OF NEXT WEEK.

&&

.AVIATION...AFTERNOON AND EVENING CONVECTION IS EXPECTED ACROSS MOST
OF CENTRAL AND NORTHEASTERN NEVADA TODAY. RAIN SHOULD BE LIMITED
WITH ANY THUNDERSTORM ACTIVITY...HOWEVER MICROBURST WINDS OF 40-45
MPH ARE POSSIBLE THIS AFTERNOON. NOT EXPECTING ANY THUNDERSTORM
ACTIVITY AT KWMC OR KTPH TODAY. HOWEVER KEKO WILL HAVE A SLIGHT
CHANCE OF TS...WITH ELY HAVING THE HIGHEST PROBABILITY OF TS
ACTIVITY.

&&

.FIRE WEATHER...AN APPROACHING TROUGH FROM THE WEST COUPLED WITH
HIGH PRESSURE IN THE SOUTH WILL BRING SOUTHWEST FLOW TO THE STATE
TODAY. SOME MOISTURE AND INSTABILITY WILL ALLOW FOR THUNDERSTORM
FORMATION...AND AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR FWX ZONES 454-469-470. CONFIDENCE IS NOT HIGH ENOUGH AT THIS
TIME FOR A RED FLAG WARNING FOR THESE ZONES. FOR TOMORROW HIGH
PRESSURE WILL GIVE WAY TO A LARGE AREA OF LOW PRESSURE PUSHING
EAST TOWARDS THE PACIFIC NORTHWEST. THIS WILL BRING BREEZY TO
WINDY CONDITIONS TO PORTIONS OF THE AREA. ALSO...RH VALUES ARE
EXPECTED TO DIP BELOW 15%. AS A RESULT A FIRE WEATHER WATCH WAS
ISSUED FOR ZONE 467. THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE NORTHERN TIER OF THE UNITED STATES DURING THE
WEEKEND...AND AN ADVANCING COLD FRONT SATURDAY AND SUNDAY WILL ALLOW
FOR COOLER TEMPERATURES ON SUNDAY. FOR SUNDAY...AREAS ACROSS
NORTHERN NEVADA...SUCH AS ELKO...WHITE PINE...AND HUMBOLDT
COUNTIES...MAY BRIEFLY SEE RED FLAG CONDITIONS...BUT IT DOES NOT
APPEAR THE TIME CRITERIA WILL BE MET. THIS WILL NEED TO BE CLOSELY
MONITORED HOWEVER.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
EVENING FOR NVZ454-469-470 FOR DRY LIGHTNING.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NVZ467 FOR GUSTY WINDS AND LOW HUMIDITY.

&&

86/96/96
Hazardous weather outlook, Sep 4, 6:08 AM PDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
608 AM PDT FRI SEP 4 2009

NVZ013-030>037-051315-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
608 AM PDT FRI SEP 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF LOW PRESSURE WILL BE MOVING EAST TODAY ACROSS
CALIFORNIA. THIS WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS IN ALL COUNTIES WITH THE EXCEPTION OF HUMBOLDT LATER
THIS AFTERNOON. THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL
BE GUSTY WINDS UP TO 50 MPH. THUNDERSTORMS IN NORTHERN
EUREKA...LANDER...AND ELKO COUNTIES WILL BE DRY AND AS A
RESULT...A FIRE WEATHER WATCH FOR THIS AREA HAS BEEN ISSUED.
PLEASE SEE PRODUCT RNORFWLKN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONGER AND LARGER AREA OF LOW PRESSURE WILL BE MOVING
SOUTHEAST AND WILL AFFECT NORTHERN NEVADA SATURDAY AND SUNDAY.
A COLD FRONT WILL BE MOVING ACROSS THE REGION SATURDAY. STRONG
WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
CAN BE ANTICIPATED AHEAD OF THIS FRONT. COUPLED WITH LOW RELATIVE
HUMIDITIES...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF
HUMBOLDT COUNTY ON SATURDAY. ISOLATED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE FROM ROUGHLY THE US93 CORRIDOR
EAST TO THE UTAH BORDER.

BREEZY TO WINDY CONDITIONS AND NEAR NORMAL TEMPERATURES CAN BE
EXPECTED SUNDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE
NORTHERN TIER OF THE UNITED STATES. THE SYSTEM EXITS THE AREA BY
THE BEGINNING OF NEXT WEEK...RESULTING IN LIGHTER WINDS AND
GRADUALLY WARMING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:00 AM PDTRed Flag WarningLKNElko11 hr
Sep 4, 2:15 PM PDTFire Weather WatchLKN25 hr

Nearby

Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.